Alert archive / Pennsylvania / Wind Advisories in 2008

Wind Advisory 4, NWS State College, PA

March 8, 200833 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Mar 8, 2008, 10:04 AM EST for 33 counties in Pennsylvania. It took effect at Mar 8, 2008, 5:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 10:04 AM EST (15:04 UTC)
In effect from
Mar 8, 2008, 5:00 PM EST
Expired
Mar 9, 2008, 4:28 AM EDT
In force
10 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 3.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 495 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
495 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 081504
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1004 AM EST SAT MAR 8 2008

...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL DEVELOP ACROSS
THE REGION LATE TODAY AND CONTINUE THROUGH TONIGHT...

.LOW PRESSURE WILL INTENSIFY AS IT MOVES QUICKLY NORTHEAST FROM
THE CENTRAL APPALACHIANS TODAY. AS THE STORM CENTER SLIDES JUST
NORTHEAST OF THE REGION THIS EVENING...SUSTAINED WESTERLY WINDS
WILL QUICKLY INCREASE TO 20 TO 35 MPH WITH FREQUENT GUSTS BETWEEN
45 AND 55 MPH. DAMAGING WIND GUSTS OF AROUND 60 MPH WILL BECOME
LIKELY ACROSS THE LOWER SUSQUEHANNA RIVER VALLEY AND ADJACENT
HIGHER TERRAIN OF SCHUYLKILL COUNTY WHERE STRONG THUNDERSTORMS ARE
ALSO POSSIBLE LATE TODAY AND EARLY THIS EVENING.

PAZ036-056>059-063>066-082315-
/O.NEW.KCTP.HW.W.0002.080308T2200Z-080309T1100Z/
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
1004 AM EST SAT MAR 8 2008

...HIGH WIND WARNING IN EFFECT FROM 5 PM EST THIS AFTERNOON TO
7 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO
7 AM EDT SUNDAY. 

INTENSIFYING LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE REGION
LATE THIS AFTERNOON...POSSIBLY ACCOMPANIED BY SCATTERED STRONG TO
SEVERE THUNDERSTORMS NEAR AND TO THE EAST OF THE SUSQUEHANNA
RIVER. IN THE WAKE OF THIS STORM...SUSTAINED WESTERLY WINDS WILL
QUICKLY INCREASE TO 25 TO 35 MPH. OCCASIONAL...DAMAGING WIND
GUSTS OF 55 TO 65 MPH WILL BECOME LIKELY LATE TODAY AND TONIGHT
ACROSS THE LOWER SUSQUEHANNA RIVER VALLEY AND ADJACENT SCHUYLKILL
COUNTY...ESPECIALLY ACROSS THE RIDGE TOPS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. CONSIDERING THE SATURATED GROUND FROM THE HEAVY 
RAIN...THE HIGH WINDS CAN EASILY TOPPLE TREES. DOWNED POWER LINES
AND DAMAGE TO SOME STRUCTURES MAY ALSO OCCUR.

$$

PAZ017>019-024>028-033>035-082315-
/O.NEW.KCTP.WI.Y.0004.080308T2200Z-080309T1100Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
1004 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO
7 AM EDT SUNDAY. 

INTENSIFYING LOW PRESSURE WILL MOVE NORTHEAST ACROSS EASTERN
PENNSYLVANIA EARLY THIS EVENING. IN THE WAKE OF THIS
STORM...SUSTAINED WESTERLY WINDS WILL QUICKLY INCREASE TO 20 TO 30
MPH...WITH FREQUENT GUSTS BETWEEN 40 AND 50 MPH. SOME GUSTS COULD
PEAK AROUND 55 MPH ON THE RIDGE TOPS.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

PAZ004>006-010>012-037-041-042-045-046-049>053-082315-
/O.NEW.KCTP.WI.Y.0004.080309T0000Z-080309T1100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1004 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST THIS EVENING TO 7 AM
EDT SUNDAY. 

INTENSIFYING LOW PRESSURE WILL MOVE NORTHEAST ACROSS EASTERN
PENNSYLVANIA EARLY THIS EVENING. IN THE WAKE OF THIS STORM...
SUSTAINED WESTERLY WINDS WILL QUICKLY INCREASE TO 20 TO 30
MPH...WITH FREQUENT GUSTS BETWEEN 40 AND 50 MPH. SOME GUSTS COULD
PEAK AROUND 55 MPH ON THE RIDGE TOPS.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

LAMBERT
3 follow-up statements
000 
WWUS71 KCTP 082257
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EST SAT MAR 8 2008

...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL DEVELOP ACROSS
THE REGION EARLY THIS EVENING AND CONTINUE THROUGH TONIGHT...

.AS AN INTENSIFYING LOW PRESSURE SYSTEM SLIDES NORTHEAST ACROSS
THE REGION THIS EVENING...SUSTAINED WESTERLY WINDS WILL QUICKLY
INCREASE TO 20 TO 35 MPH WITH FREQUENT GUSTS BETWEEN 45 AND 55
MPH. DAMAGING WIND GUSTS OF AROUND 60 MPH WILL BECOME LIKELY
ACROSS THE LOWER SUSQUEHANNA RIVER VALLEY AND ADJACENT HIGHER
TERRAIN OF SCHUYLKILL COUNTY.

PAZ036-056>059-063>066-091100-
/O.CON.KCTP.HW.W.0002.000000T0000Z-080309T1100Z/
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
557 PM EST SAT MAR 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. 

SUSTAINED WESTERLY WINDS AT 25 TO 35 MPH WILL CONTINUE
TONIGHT...WITH FREQUENT HIGHER GUSTS. OCCASIONAL...DAMAGING WIND
GUSTS AROUND 60 MPH WILL OCCUR TONIGHT ACROSS THE LOWER
SUSQUEHANNA RIVER VALLEY AND ADJACENT SCHUYLKILL
COUNTY...ESPECIALLY ACROSS THE RIDGE TOPS.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. CONSIDERING THE SATURATED GROUND FROM THE HEAVY
RAIN...THE HIGH WINDS CAN EASILY TOPPLE TREES. DOWNED POWER LINES
AND DAMAGE TO SOME STRUCTURES MAY ALSO OCCUR.

$$

PAZ004>006-010>012-037-041-042-045-046-049>053-091100-
/O.EXT.KCTP.WI.Y.0004.080308T2242Z-080309T1100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
557 PM EST SAT MAR 8 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT SUNDAY. 

SUSTAINED WESTERLY WINDS AT 20 TO 30 MPH WILL CONTINUE
TONIGHT...WITH FREQUENT HIGHER GUSTS BETWEEN 40 AND 50 MPH. SOME
GUSTS COULD PEAK AROUND 55 MPH ON THE RIDGE TOPS.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

PAZ017>019-024>028-033>035-091100-
/O.CON.KCTP.WI.Y.0004.000000T0000Z-080309T1100Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
557 PM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. 

SUSTAINED WESTERLY WINDS AT 20 TO 30 MPH WILL CONTINUE 
TONIGHT...WITH FREQUENT HIGHER GUSTS BETWEEN 40 AND 50 MPH. SOME
GUSTS COULD PEAK AROUND 55 MPH ON THE RIDGE TOPS.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

RXR
000 
WWUS71 KCTP 090216
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
916 PM EST SAT MAR 8 2008

...STRONG WIND GUSTS WILL CONTINUE ACROSS THE REGION THROUGH
TONIGHT...

.A SIGNIFICANT LOW PRESSURE SYSTEM WILL CONTINUE TO SLIDE
ACROSS THE REGION AND THEN EXIT TO THE NORTHEAST. SUSTAINED
WESTERLY WINDS WILL CONTINUE AT 15 TO 30 MPH WITH GUSTS BETWEEN
40 AND 50 MPH.

PAZ036-056>059-063>066-091030-
/O.CAN.KCTP.HW.W.0002.000000T0000Z-080309T1100Z/
/O.EXA.KCTP.WI.Y.0004.000000T0000Z-080309T1100Z/
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
916 PM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT SUNDAY. THIS REPLACES
THE HIGH WIND WARNING.

SUSTAINED WESTERLY WINDS AT 15 TO 30 MPH WILL CONTINUE TONIGHT...
ACCOMPANIED BY HIGHER GUSTS BETWEEN 40 AND 50 MPH. SOME GUSTS COULD
PEAK AROUND 55 MPH ON THE RIDGE TOPS.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-091030-
/O.CON.KCTP.WI.Y.0004.000000T0000Z-080309T1100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
916 PM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. 

SUSTAINED WESTERLY WINDS AT 15 TO 30 MPH WILL CONTINUE TONIGHT...
ACCOMPANIED BY HIGHER GUSTS BETWEEN 40 AND 50 MPH. SOME GUSTS COULD
PEAK AROUND 55 MPH ON THE RIDGE TOPS.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

RXR
000 
WWUS71 KCTP 090828
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 AM EDT SUN MAR 9 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-090930-
/O.CAN.KCTP.WI.Y.0004.000000T0000Z-080309T1100Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
428 AM EDT SUN MAR 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE STEADILY DIMINISHED ACROSS THE AREA THIS MORNING.
BREEZY CONDITIONS WILL PERSIST THROUGH DAYBREAK WITH GUSTS UP TO
30 MPH...HOWEVER WINDS ARE EXPECTED TO DIMINISH THROUGHOUT THE DAY AS
HIGH PRESSURE BUILDS INTO THE AREA.

$$

BEACHLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 7:21 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 8, 7:21 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 AM EST SAT MAR 8 2008

.SYNOPSIS...
LONG DURATION STORM WILL WRAP UP TODAY AND THE FINAL WAVE OF LOW
PRESSURE WILL MOVE THROUGH EASTERN PA THIS EVENING. RAIN WILL
CONTINUE IN THE EAST & CENTRAL TODAY...WITH SNOW IN THE NORTHWEST.
WINDS WILL TURN WESTERLY AND GET GUSTY THIS EVENING...ESPECIALLY
OVER SOUTHERN PA. THIS WILL MAKE SUN/MON COOLER...WITH A SLOW
MODERATION TO TAKE PLACE IN MID WEEK. A MAINLY DRY NORTHWEST FLOW
EARLY IN THE WEEK WILL ALSO BRING WEAK CHANCES AT PRECIPITATION -
MAINLY FOR THE WESTERN COUNTIES. MORE SIGNIFICANT PRECIPITATION
WILL BE POSSIBLE LATER NEXT WEEK...AS ANOTHER COLD FRONT MOVES
EASTWARD.

&&

.NEAR TERM /UNTIL NOON TODAY/...
LULL JUST ABOUT OVER AS RADAR MOSAIC AND OBS PORTRAY A DEEPENING
MOISTURE PROFILE AND ENHANCED LIFT JUST NORTH OF THE SURFACE LOW
OVER ERN TENN MOVES NORTHWARD TOWARD THE STATE. EXTREMELY LONG
DEFORMATION BAND OF SNOW STRETCHES FROM ERN CANADA INTO DEEP SOUTH
AT THIS HOUR...BUT JUST TO THE WEST OF OUR CWA. THIS BAND SHOULD
START TO INCH EASTWARD AND BE INTO WARREN AND MCKEAN COUNTIES
LATER THIS MORNING...AND STAY THERE INTO THE EVENING.

SEE HYDRO SECTION FOR FLOOD WATCH ISSUES/CHANGES.

&&

.SHORT TERM /NOON TODAY THROUGH 6 PM SUNDAY/...
MAIN SLUG OF RAIN WILL MOVE UP THE EAST COAST THIS AFTN...AND
SHOULD STAY JUST TO THE EAST OF THE REGION...BUT COULD STILL CLIP
PLACES EAST OF THE MAIN STEM SUSQ RIVER WITH AN INCH OF RAIN. SNOW
WILL BECOME HEAVY AT TIMES OVER THE3 NW...AS MORE OF A WINTRY MIX
OF RAIN/SLEET/FREEZING RAIN CONTINUES IN THE PLACES IN BETWEEN
UNV AND BFD. WILL THEREFORE TAKE A FEW COUNTIES OUT OF THE WARNING
AND PLACE THEM IN THE ADVISORY. THAT MAIN DEFORMATION BAND WILL BE
THE BIG REASON FOR THE WARNING CONTINUING FOR WARREN AND MCKEAN
COS. ADDTNL ACCUMS THIS AFTN/EVENING WILL BE 6-8 THERE...BUT ONLY
3-6 FOR PLACES JUST TO THE SE...MAINLY DUE TO MORE OF A MIX THIS
MORNING/EARLY AFTN. JST/FIG MAY STAY TOO WARM FOR ACCUMS FOR MOST
OF THE DAY...THEN TURN TO SNOW LATE IN THE DAY...WITH MINOR SNOW
ACCUMS.

MAIN SFC LOW WILL MOVE RIGHT UP OVER THE EASTERN ZONES LATE TODAY
WITH PASSAGE AROUND 00Z...AND WESTERLY WINDS KICKING IN AFTER. THE
WINDS MAY BE WORTH AN ADVISORY ACROSS SRN PA THIS EVENING AND
EARLY TONIGHT AS THE LOW DEEPENS OVER NY STATE...BUT WILL KEEP
THEM JUST BELOW ADVSRY LEVELS FOR NOW...TO KEEP FROM ADDING
ANOTHER LEVEL OF COMPLEXITY TO THE ALREADY BUSY FORECAST. NEXT
SHIFTS WILL GET A BETTER LOOK AT THIS...AND SHOULD HAVE PLENTY OF
TIME TO POST ANY FLAGS IF NECESSARY.

AS THE WINDS KICK IN THE PRECIP WILL TAPER OFF. LITTLE ADDTNL
ACCUMS SHOULD OCCUR AFTER 05Z.

TEMPS WILL HOLD STEADY IN THE NW TODAY...AND ONLY RISE A FEW DEGS
IN THE EAST. CLOUDS AND PRECIP WILL TAKE CARE OF THIS. MINS
TONIGHT WILL DROP INTO THE TEENS N/W AND 20S ELSEWHERE. TYPICAL
POST-STORM WNW FLOW WILL KEEP CLOUDS IN THE N/W. HIGHS ON SUNDAY
WILL BE COOL FOR MARCH...WITH 20S N/W OVER THE SNOW PACK AND UNDER
THE CLOUDS WITH 30S TO L40S S/E...WHERE THERE SHOULD BE MORE SUN
THAN CLOUDS ON SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MDLS/ENSEMBLES IN RELATIVELY GOOD AGREEMENT INTO THE MEDIUM RANGE
PD...DEPICTING A SERIES OF RATHER WEAK/MAINLY DRY NRN STREAM
IMPULSES DIVING SEWD FROM THE SCENT CANADIAN PRAIRIE PROVINCES AND
INTO THE NORTHEAST/MID ATLC. THE FIRST PIECE OF S/W ENERGY COULD
IMPACT THE REGION EARLY NEXT WEEK...BUT TIMING/TRACK OF SUCH A
SYSTEM EMBEDDED WITHIN THE FAST NRN STREAM FLOW IS STILL UNCERTAIN
ATTM. THE LATEST GEFS MEAN SUGGESTS A SFC LOW TRACK ALONG OR JUST
SOUTH OF THE MASON-DIXON LINE WITH LIGHT UPSLOPE/WAA SNOW PSBL FM
THE LAURELS SWD INTO THE WV APPALACHIANS. TEMPS WILL GRADUALLY
MODERATE BY MID-WEEK AS RIDGING BUILDS AHEAD OF A CLD FNT MOVG EWD
ACROSS THE NATIONS MID-SECTION. THIS SYS WILL APPROACH FOR THE END
OF THE WORK WEEK/WEEKEND BRINGING THE NEXT CHC FOR PCPN.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
SLUG OF MOISTURE ACROSS CENTRAL PA WILL QUICKLY LIFT NORTH BY 14Z. MIXING
IN BNDRY LYR IS MINIMAL SO EXPECT CIGS TO HOVER BETWEEN IFR/LIFR
THROUGH MUCH OF TODAY AT MOST AIRFIELDS. VSBYS WILL FLUCTUATE
FREQUENTLY FOR KBSD AOA 1SM AS PRECIP SHOULD PERSIST. EXPECT -FZRA
TO QUICKLY CHANGE TO -SN FOR KBSD BY THIS AFTN...WITH PERIODS OF
MOD SN. PRECIP WILL CONTINUE TO BE INTERMITTENT THROUGH 18Z...THEN
INCREASE IN COVERAGE AFT 20Z.

AS PRECIP CHANGES TO SN AOA 22Z...WINDS WILL STEADILY INCREASE
AFT 00Z. MIXING WILL SCOUR OUT LL MOISTURE LIFTING CIGS TO
MVFR/IFR CONDS AFT 03Z SUN. EXPECT VSBYS TO GRADUALLY IMPROVE AS
PRECIP COVERAGE BECOME LESS.

WEAK HIGH PRESSURE WILL BRING IMPROVEMENT FOR THE LATTER PART OF
THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER COLD-FAST NW FLOW WILL
PROVIDE SEVERAL WEAK DISTURBANCES THAT WILL KEEP A CHANCE OF SOME
LIGHT SNOW SHOWER ACTIVITY IN THE FORECAST THRU THE PERIOD. ONCE
AGAIN BFD/JST USUALLY SUFFER THE LOWEST CONDITIONS UNDER SUCH A
PATTERN.

&&

.HYDROLOGY...
THE HEAVIEST OF THE RAINFALL SHOULD BE KEPT TO THE EAST OF CENTRAL
PA TODAY...WITH PWATS NOT EXCEEDING AN INCH UNTIL YOU GET EAST OF
THE SUSQ RIVER. WITH ALREADY FALLING OR STEADY STAGES AT MOST
POINTS AND LESS RAINFALL THAN EARLIER EXPECTED IN THE FORECAST FOR
TODAY AND THIS EVENING...WILL TAKE MOST OF THE CENTRAL COUNTIES
OUT OF THE FLOOD WATCH. WILL CONTINUE A WATCH FOR THE EASTERN
ZONES...MAINLY EAST OF THE MAINSTEM SUSQ RIVER...AS HEAVIER RAIN -
GENERALLY BETWEEN HALF AN INCH AND ONE INCH IS EXPECTED THERE.
EVEN WITH THIS AMOUNT OF RAIN FORECAST...IT IS GOING TO BE OVER A
PERIOD OF MANY HOURS. FEW...IF ANY...RIVER POINTS SHOULD GO BACK
OVER FLOOD STAGE. WILL MAINLY LEAVE THE FLOOD WATCH GOING FOR THE
POSSIBILITY THAT SOME CONVECTION COULD DEVELOP AND LOCALLY ENHANCE
THE RAIN...AND CAUSE LOCAL/MINOR PROBLEMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ042-046-051>053-
057>059-065-066.
WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR PAZ006-
010>012-017-018-024-033-037-041.
WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR PAZ004-005.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...STEINBUGL
AVIATION...BEACHLER
HYDROLOGY...DANGELO
Hazardous weather outlook, Mar 8, 4:46 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EST SAT MAR 8 2008

PAZ006-010>012-017-018-024-033-037-041-091000-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-
446 AM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WEST WINDS MAY GUST OVER 50 MPH THIS EVENING AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ042-046-051>053-057>059-065-066-091000-
SULLIVAN-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-
SCHUYLKILL-LEBANON-YORK-LANCASTER-
446 AM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

WEST WINDS MAY GUST OVER 50 MPH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE REQUESTED TO REPORT RAINFALL.

PAZ019-025>028-034>036-045-049-050-056-063-064-091000-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-UNION-SNYDER-PERRY-CUMBERLAND-ADAMS-
446 AM EST SAT MAR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS MAY GUST OVER 50 MPH THIS EVENING AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PAZ004-005-091000-
WARREN-MCKEAN-
446 AM EST SAT MAR 8 2008

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

WEST WINDS MAY GUST OVER 50 MPH THIS EVENING AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:04 AM ESTHigh Wind WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more11 hr
Mar 8, 3:58 PM ESTSevere Thunderstorm WarningCTPYork47 min

Nearby

Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.